Translator Disclaimer
February 2006 Penalized maximum likelihood and semiparametric second-order efficiency
A. S. Dalalyan, G. K. Golubev, A. B. Tsybakov
Ann. Statist. 34(1): 169-201 (February 2006). DOI: 10.1214/009053605000000895

Abstract

We consider the problem of estimation of a shift parameter of an unknown symmetric function in Gaussian white noise. We introduce a notion of semiparametric second-order efficiency and propose estimators that are semiparametrically efficient and second-order efficient in our model. These estimators are of a penalized maximum likelihood type with an appropriately chosen penalty. We argue that second-order efficiency is crucial in semiparametric problems since only the second-order terms in asymptotic expansion for the risk account for the behavior of the “nonparametric component” of a semiparametric procedure, and they are not dramatically smaller than the first-order terms.

Citation

Download Citation

A. S. Dalalyan. G. K. Golubev. A. B. Tsybakov. "Penalized maximum likelihood and semiparametric second-order efficiency." Ann. Statist. 34 (1) 169 - 201, February 2006. https://doi.org/10.1214/009053605000000895

Information

Published: February 2006
First available in Project Euclid: 2 May 2006

zbMATH: 1091.62020
MathSciNet: MR2275239
Digital Object Identifier: 10.1214/009053605000000895

Subjects:
Primary: 62G05, 62G20

Rights: Copyright © 2006 Institute of Mathematical Statistics

JOURNAL ARTICLE
33 PAGES


SHARE
Vol.34 • No. 1 • February 2006
Back to Top